Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 162, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 4, 2011, 6:57 PM EDT for 9 counties in Virginia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 6:57 PM EDT (22:57 UTC)
- Expired
- Jul 4, 2011, 7:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caroline County, VA, Chesterfield County, VA, City of Richmond, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, King William County, VA, Louisa County, VA, New Kent County, VA
The radar
The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:20 PM EDT | TSTM WND DMG | Mechanicsville, VA | LARGE TREE DOWN BLOCKING BOTH TRAVEL LANES ON MARKET ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS51 KAKQ 042257
SVRAKQ
VAC033-041-075-085-087-101-109-127-760-042345-
/O.NEW.KAKQ.SV.W.0162.110704T2257Z-110704T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA...
NORTH CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN GOOCHLAND COUNTY IN CENTRAL VIRGINIA...
HANOVER COUNTY IN CENTRAL VIRGINIA...
NORTHERN HENRICO COUNTY IN CENTRAL VIRGINIA...
WESTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
EXTREME SOUTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
CITY OF RICHMOND IN CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OILVILLE TO BON AIR...AND
MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DOWNTOWN RICHMOND AROUND 705 PM EDT.
MONTPELIER...LAUREL...LAKESIDE AND EAST HIGHLAND PARK AROUND 715 PM
EDT.
HIGHLAND SPRINGS AND GLEN ALLEN AROUND 720 PM EDT.
MECHANICSVILLE AND ASHLAND AROUND 725 PM EDT.
STUDLEY AND HANOVER AROUND 735 PM EDT.
KINGS DOMINION...TUNSTALL AND DAWN AROUND 740 PM EDT.
MANGOHICK AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
VONTAY...SHORT PUMP...ROCKVILLE...GREENDALE...DUMBARTON...MONTROSE...
SOLOMONS STORE...GOODALL...LONGDALE AND GILMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3796 7739 3762 7695 3744 7753 3756 7766
3757 7766 3776 7788
TIME...MOT...LOC 2257Z 245DEG 26KT 3773 7781 3749 7753
WIND...HAIL 60MPH 1.00IN
$$
JM1 follow-up statement
153
WWUS51 KAKQ 042337
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
737 PM EDT MON JUL 4 2011
VAC033-041-075-085-087-101-109-127-760-042347-
/O.EXP.KAKQ.SV.W.0162.000000T0000Z-110704T2345Z/
NEW KENT VA-KING WILLIAM VA-CITY OF RICHMOND VA-HENRICO VA-HANOVER VA-
GOOCHLAND VA-CHESTERFIELD VA-CAROLINE VA-LOUISA VA-
737 PM EDT MON JUL 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA...SOUTH
CENTRAL CAROLINE...NORTH CENTRAL CHESTERFIELD...SOUTHEASTERN
GOOCHLAND...HANOVER...NORTHERN HENRICO...CITY OF RICHMOND...WESTERN
KING WILLIAM AND NORTHWESTERN NEW KENT COUNTIES WILL EXPIRE AT 745 PM
EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY FROM HAIL OR DAMAGING WINDS.
LAT...LON 3796 7739 3762 7695 3744 7753 3756 7766
3757 7766 3776 7788
TIME...MOT...LOC 2337Z 245DEG 26KT 3785 7748 3761 7720
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:48 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 4, 3:48 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
348 PM EDT MON JUL 4 2011
.SYNOPSIS...
AN UPPER-LEVEL TROUGH PERSISTS OVER THE EASTERN SEABOARD THIS WEEK
AS A SERIES OF WEAK FRONTAL BOUNDARIES AFFECT THE MID-ATLANTIC
REGION. THERE WILL BE CHANCES FOR RAIN EACH DAY WITH SEASONABLE
TEMPS.
&&
.NEAR TERM /THROUGH TONIGHT/...
SVR TS WATCH #595 HAS BEEN ISSUED UNTIL 02Z. LARGE SWATH OF MID/HIGH
CLOUDS ACROSS NORTHERN AREAS OF THE FA ASSOCIATED WITH A DIFFUSE
COLD FRONT HAS KEPT TEMPS 5-10 DEGREES LOWER THERE THAN FURTHER TO
THE SOUTH WHERE MOSTLY SUNNY SKIES HAVE ALLOWED STRONG LOW-LEVEL
DESTABILIZATION. MID-LEVEL SHORTWAVE OVER THE OHIO VALLEY HAS
TRIGGERED STORMS ACROSS WEST VIRGINIA AND EXTREME WESTERN VA THAT
WILL IMPACT THE LOCAL AREA LATER THIS EVENING INTO THE OVERNIGHT
HOURS. CONVECTION HAS ALSO INITIATED TO THE WEST IN RESPONSE TO A
WELL- DEFINED WSW-ESE ORIENTED BOUNDARY SHOWN IN A SFC THETA
ANALYSIS. AS FOR THIS AFTERNOON AND EARLY EVENING...A BOUNDARY
OVER SOUTHEAST VA IS EVIDENT IN VISIBLE SATELLITE IMAGERY AND WILL
LIKELY TRIGGER STORMS AS THERMODYNAMIC ENVIRONMENTS ARE FAVORABLE.
OTHER BOUNDARIES ARE STARTING TO BECOME BETTER DEFINED...AND WILL
HAVE TO WATCH THESE CLOSELY AS WELL.
AS FAR AS SEVERE POTENTIAL...HIGHER DEEP-LAYER SHEAR THAN YESTERDAY
WITH UP TO 30 KT POSSIBLE...ALLOWING FOR DECENT TS ORGANIZATION
AND MAINTENANCE IN CONJUNCTION WITH MLCAPES OF 2000-3000 J/KG.
ALTHOUGH MID-LEVEL LAPSE RATES ARE MARGINAL...LOW-LEVEL THETA-E IS
FAVORABLE. K INDICES NEAR 40 AND TOTAL TOTALS OVER 50. MAIN SVR
THREAT WILL BE STRONG DOWNDBURSTS ASSOCIATED WITH STEEP LOW-LEVEL
LAPSE RATES AS DEPICTED BY MODEL SOUNDINGS. FLOODING RAINS ARE
ALSO POSSIBLE AS PWATS REACH OR EXCEED 2 IN AND H85-H3 FLOW IS NOT
PARTICULARLY STRONG. MODEL GUIDANCE SUGGESTS OVER A COUPLE INCHES
OF RAIN IS POSSIBLE IN SOME SPOTS. LOW TEMPS TONIGHT WILL RANGE
FROM THE MID 60S TO MID 70S.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
UPPER RIDGE OVER THE CENTRAL CONUS WILL CONTINUE TO WEAKEN AS AN UPPER
TROUGH TAKES SHAPE OVER THE EASTERN SEABOARD. AFOREMENTIONED COLD
FRONT WILL STALL OVER THE FA TUESDAY. LOW CONFIDENCE ON EXACT
TIMING OF ANY PRECIP THIS WEEK AS SEVERAL SHORTWAVES ARE EMBEDDED
IN THE UPPER CYCLONIC FLOW...BUT PRESENCE OF WEAK FRONT OVER THE
FA AND PLENTY OF DIURNAL LOW-LEVEL INSTABILITY EACH DAY WILL MAKE
SHOWERS AND STORMS POSSIBLE...THUS CHANCE POPS WARRANTED.
LOCALIZED HEAVY RAIN WILL REMAIN POSSIBLE WITH WEAK STEERING FLOW
ALOFT AND PWATS CONSISTENTLY NEAR 2 IN. TEMPS WILL BE
SEASONABLE...HIGHS IN THE UPPER 80S TO LOWER 90S...AND LOW TEMPS
IN THE MID 60S TO MID 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FCST REGION TO REMAIN ON THE SRN END OF THE LONGWAVE UPPER TROUGH
THU NIGHT INTO FRI. DURING THIS TIME BOTH THE GFS/ECMWF CONTINUE TO
SHOW A SLOW MOVING SW-NE ORIENTED FRONT. THE PRESENCE OF THIS
FRONT...AIDED BY SOME WEAK SHORTWAVE ENERGY...ALONG WITH AMPLE
LOW-MID LEVEL MOISTURE IN PLACE (1000-500 MB MEAN RH'S ABOVE 70%)
PROVIDES SUFFICIENT CONFIDENCE IN THAT WE SHOULD SEE AT LEAST
SCATTERED CONVECTION THROUGH THU EVENING. POPS THU NIGHT INTO FRI
MORNING WILL REMAIN HIGHEST OVER SERN VA AND NERN NC...CLOSEST TO
THE SFC BNDRY JUXTAPOSITIONED WITH THE LLVL THETA-E RIDGE...WHERE THE
RAIN WILL BE MOST BENEFICIAL CONSIDERING THE CURRENT DROUGHT STATUS.
ON FRI...GFS/ECMWF CONSENSUS HAS THE SFC BNDRY A BIT FARTHER SOUTH...
I.E. ALONG OR SOUTH OF THE VA/NC BORDER (GFS IS FARTHEST S)...WITH
WEAK HIGH PRESSURE AND DRIER...ANTICYCLONIC N-NE FLOW BUILDING IN AT
LOW LEVELS FROM THE N. GIVEN THE MODEL DISCREPANCIES IN TERMS OF THE
FRONT'S EVENTUAL WHEREABOUTS...DID NOT FEEL CONFIDENT TO REMOVE POPS
COMPLETELY OVER THE NRN ZONES ON FRI (I.E. N OF RIC).
BY THE START OF NEXT WEEKEND...VERY SIMILAR DEAL AS ON FRI...WITH
THE LLVL BNDRY VERY LIKELY NEAR OR SOUTH OF THE VA/NC BORDER...WHILE
BOTH THE GFS/ECMWF AGAIN SHOW A BROAD SWATH OF HIGHER (>80%)
1000-500 MB MEAN RH (I.E. THE WARN CONVEYOR BELT) EXTENDING ACROSS
THE ERN GULF UP THROUGH THE CAROLINAS. ONCE AGAIN...THE GFS IS
FARTHEST S WITH THE SFC FRONT (AND THUS DRIER TO THE N). POPS ON SAT
RANGE FROM SLIGHT OR 20% CHANCES FROM FVX-RIC AND AREAS N (AOB 12 HR
CLIMO)...INCREASING TO 40% OVER NERN NC. ON SUNDAY...BOTH MODELS
HAVE THE FRONT FAR ENOUGH SOUTH TO WARRANT A RAIN-FREE FCST FROM
FVX-RIC NORTH. ELSEWHERE...20-30% POPS...AGAIN HIGHEST AS YOU HEAD
FARTHER S INTO NERN NC. A WEAK TROUGH APPROACHING FROM THE NW MAY
YIELD ISOLATED-SCATTERED CONVECTION ON MONDAY...ESPECIALLY OVER
INTERIOR PTNS.
TEMPS WILL REMAIN CLOSE TO CLIMO NORMS THROUGH THE EXTENDED
PERIOD...I.E. GENERALLY RANGING BTWN 85-90F (COOLEST ALONG THE ATLC
COASTS).
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR CONDS ACROSS THE REGION WITH MOSTLY HI CLOUDS EARLY THIS AFTN
AND SOME SMOKE/HAZE AFFECTING ECG/ORF/PHF FROM WILDFIRES IN SRN
NC. WEAK FRONTL BNDRY ACROSS NRN VA AND TROF FROM DELMARVA TO WRN
NC. FRONT WILL BE MOSTLY STNRY ACROSS NRN VA THRU THE TAF PERIOD.
EXPECT TO SEE TSTMS FOCUSED ON THE TROF THIS AFTN THRU THE EVENING
HOURS. GUIDANCE SUGGESTS STORMS WILL CLUSTER HEAVILY ACROSS THE
SRN PORTIONS OF THE CWA DURING LATE AFTN AND EVENING. TSTMS COULD
PSBL PERSIST THRU MIDNIGHT ESP FOR SE VA AND NE NC. PTCHY IFR VSBY
WITH HZ/FOG/SMOKE OVERNIGHT.
OUTLOOK: VFR CONDITIONS TO PREVAIL TUE THROUGH WED...OUTSIDE OF
ANY SCATTERED THUNDERSTORMS THAT DEVELOP.
&&
.MARINE...
NO FLAGS EXPECTED THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL
REMAIN ANCHORED OFFSHORE...AS WEAK SFC TROUGH REMAINS IN PLACE
THROUGH MUCH OF THE WEEK. A WEAK/DIFFUSE FRONTAL BOUNDARY DROPS
TOWARDS THE REGION TONIGHT/EARLY TUES (AIDED BY THE CONVECTIVE
ACTIVITY)...WHICH WILL BRIEFLY ALLOW WINDS TO BECOME W-NW
NORTHERN/CENTRAL MARINE ZONES....BEFORE BECOME S ALL AREAS BY LATE
TUESDAY WITH SPEEDS AGAIN AVERAGING AOB 15KT. SEAS AVG 2 FT
NEARSHORE TO 3-4 FT OUT NR 20 NM.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>084-090-091-093>098.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...BKH
AVIATION...JEF
MARINE...BKHHazardous weather outlook, Jul 4, 2:51 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 251 PM EDT MON JUL 4 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 085-087>089-092-099-100-051900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX- GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA- 251 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. VAZ063-070-071-080>084-090-091-093>098-051900- HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-JAMES CITY-YORK-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 251 PM EDT MON JUL 4 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL LIKELY BE ACCOMPANIED BY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ630>634-650-652-654-656-658-VAZ086-051900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM-MATHEWS- 251 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 4, 5:52 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 552 PM EDT MON JUL 4 2011 VAZ080-081-088-042215- DINWIDDIE VA-PRINCE GEORGE VA-SUSSEX VA- 552 PM EDT MON JUL 4 2011 ...STRONG THUNDERSTORM MOVING INTO WESTERN SUSSEX COUNTY... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARSON...OR ABOUT 12 MILES SOUTHWEST OF DISPUTANTA...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TEMPLETON...AND...BOOKER AT 605 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3713 7724 3694 7715 3694 7741 3702 7745 SCALORA
Special weather statement, Jul 4, 6:07 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
607 PM EDT MON JUL 4 2011
VAZ048-049-060>062-068-069-042245-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-POWHATAN
VA-PRINCE EDWARD VA-
607 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS MOVING INTO FLUVANNA AND CUMBERLAND COUNTIES...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF BOSWELLS TAVERN TO 13
MILES WEST OF GUINEA MILLS...OR FROM 24 MILES NORTHWEST OF LOUISA TO
11 MILES SOUTHWEST OF DILLWYN...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
LAKE MONTICELLO AROUND 630 PM EDT...
TROY AROUND 645 PM EDT...
WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3740 7859 3735 7853 3736 7846 3761 7827
3768 7824 3775 7845 3777 7848 3781 7849
3813 7822 3816 7810 3810 7783 3803 7772
3731 7798 3734 7846 3736 7846 3735 7861
SCALORASpecial weather statement, Jul 4, 6:09 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
609 PM EDT MON JUL 4 2011
VAZ095>098-042300-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-
609 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS MOVING THROUGH THE TIDEWATER AREA...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOWERS HILL TO 15 MILES EAST OF BACK BAY...
OR FROM 5 MILES SOUTHWEST OF CHURCHLAND TO 18 MILES SOUTHEAST OF
VIRGINIA BEACH...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
WESTERN BRANCH AROUND 615 PM EDT...
WESTERN BRANCH AROUND 620 PM EDT...
CHURCHLAND AROUND 625 PM EDT...
DOWNTOWN PORTSMOUT AROUND 635 PM EDT...
GHENT AROUND 645 PM EDT...
OCEANA NAS AROUND 650 PM EDT...
WIND GUSTS TO 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3659 7593 3664 7597 3660 7598 3663 7650
3682 7648 3685 7643 3695 7624 3692 7611
3694 7600 3692 7597 3679 7596 3670 7591
3671 7591 3659 7588
JMSpecial weather statement, Jul 4, 6:17 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 617 PM EDT MON JUL 4 2011 VAZ063-070>072-081>083-088>090-042300- CHARLES CITY VA-CHESTERFIELD VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING WILLIAM VA-NEW KENT VA-PRINCE GEORGE VA-SURRY VA-SUSSEX VA- 617 PM EDT MON JUL 4 2011 ...STRONG THUNDERSTORM MOVING THROUGH PRINCE GEORGE COUNTY... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PRINCE GEORGE...OR ABOUT OVER FORT LEE... MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GARYSVILLE AT 635 PM EDT...BURROWSVILLE AT 650 PM EDT...TAYLORS CORNER AT 700 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3760 7690 3699 7685 3692 7737 3754 7742 SCALORA
Local storm report, Jul 4, 6:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
637 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 ESE COLONIAL HEIGHTS 37.23N 77.33W
07/04/2011 M1.00 INCH PRINCE GEORGE VA PUBLIC
&&
MSCALORALocal storm report, Jul 4, 6:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
653 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL WOODLAKE SUBDIVISION 37.42N 77.67W
07/04/2011 M1.00 INCH CHESTERFIELD VA PUBLIC
&&
EVENT NUMBER AKQ1100111
DAPThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:50 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Westmoreland | 40 min |
| Jul 3, 9:05 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 55 min |
| Jul 3, 9:21 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 54 min |
| Jul 3, 9:27 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 63 min |
| Jul 3, 9:51 PM EDT | Special Weather Statement | AKQ | Essex, Goochland, Hanover, King and Queen, King William, City of Richmond | 54 min |
| Jul 3, 10:07 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Chesterfield, Goochland, Hanover, Henrico, King William and 4 more | 53 min |
| Jul 3, 10:23 PM EDT | Special Marine Warning | AKQ | 97 min | |
| Jul 3, 10:29 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 61 min |
| Jul 3, 10:55 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Hanover, Henrico, New Kent, Prince George and 3 more | 50 min |
| Jul 3, 11:02 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jul 3, 11:06 PM EDT | Special Weather Statement | AKQ | Louisa | 54 min |
| Jul 3, 11:08 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, Middlesex | 52 min |
| Jul 3, 11:20 PM EDT | Special Weather Statement | AKQ | James City, City of Williamsburg | 55 min |
| Jul 3, 11:25 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 65 min |
| Jul 3, 11:28 PM EDT | Special Weather Statement | AKQ | Hanover | 62 min |
| Jul 3, 11:34 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Louisa | 41 min |
| Jul 3, 11:43 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, Mathews, York | 32 min |
| Jul 4, 12:23 AM EDT | Special Marine Warning | AKQ | 52 min | |
| Jul 4, 12:30 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 4, 12:35 AM EDT | Special Weather Statement | AKQ | Northampton | 40 min |
| Jul 4, 12:41 AM EDT | Special Weather Statement | AKQ | Hanover | 49 min |
| Jul 4, 1:07 AM EDT | Areal Flood Advisory | AKQ | Northampton | 113 min |
| Jul 4, 3:00 PM EDT | Special Weather Statement | AKQ | Lunenburg | 45 min |
| Jul 4, 3:27 PM EDT | Special Weather Statement | AKQ | Prince George, City of Hopewell | 48 min |
| Jul 4, 3:47 PM EDT | Special Weather Statement | AKQ | Lunenburg | 43 min |
| Jul 4, 3:49 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 56 min |
| Jul 4, 3:59 PM EDT | Special Weather Statement | AKQ | Surry | 46 min |
| Jul 4, 4:27 PM EDT | Special Weather Statement | AKQ | Lunenburg | 33 min |
| Jul 4, 4:46 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin, City of Newport News | 44 min |
| Jul 4, 4:52 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, City of Williamsburg | 53 min |
| Jul 4, 4:57 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 48 min |
| Jul 4, 4:59 PM EDT | Special Weather Statement | AKQ | Prince Edward | 31 min |
| Jul 4, 5:18 PM EDT | Special Weather Statement | AKQ | Nottoway | 42 min |
| Jul 4, 5:21 PM EDT | Special Weather Statement | AKQ | Amelia, Charles City, Chesterfield, Henrico, Nottoway, Prince George and 3 more | 54 min |
| Jul 4, 5:36 PM EDT | Special Weather Statement | AKQ | Lunenburg, Prince Edward | 39 min |
| Jul 4, 5:37 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 53 min |
| Jul 4, 5:38 PM EDT | Special Weather Statement | AKQ | Fluvanna | 32 min |
| Jul 4, 5:42 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Henrico, Nottoway, Prince George and 2 more | 48 min |
| Jul 4, 5:46 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews | 59 min |
| Jul 4, 5:52 PM EDT | Special Weather Statement | AKQ | Sussex | 23 min |
| Jul 4, 5:52 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 38 min |
| Jul 4, 6:06 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jul 4, 6:09 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Jul 4, 6:09 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 51 min |
| Jul 4, 6:17 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, New Kent, Prince George, Surry, City of Colonial Heights and 2 more | 43 min |
| Jul 4, 6:21 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Cumberland, Fluvanna, Goochland, Powhatan | 54 min |
| Jul 4, 6:24 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, New Kent, Prince George and 7 more | 51 min |
| Jul 4, 6:26 PM EDT | Areal Flood Advisory | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Henrico, Prince George and 3 more | 94 min |
| Jul 4, 6:43 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jul 4, 7:04 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, City of Emporia, City of Franklin | 56 min |
| Jul 4, 7:07 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 38 min |
| Jul 4, 7:08 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 52 min |
| Jul 4, 7:10 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 50 min |
| Jul 4, 7:14 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico, King and Queen, New Kent | 46 min |
| Jul 4, 7:19 PM EDT | Special Weather Statement | AKQ | James City, Prince George, Surry, Sussex, City of Colonial Heights, City of Hopewell and 2 more | 56 min |
| Jul 4, 7:49 PM EDT | Special Marine Warning | AKQ | 86 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.